Alert archive / Ohio / River Flood Warnings in 2021
River Flood Warning 14, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at May 9, 2021, 4:07 PM EDT for Shelby County, Ohio. It took effect at May 9, 2021, 8:00 PM EDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- May 9, 2021, 4:07 PM EDT (20:07 UTC)
- In effect from
- May 9, 2021, 8:00 PM EDT
- Expired
- May 10, 2021, 2:56 AM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shelby County, OH
The radar
The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Great Miami River at Sidney (SIDO1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14.6 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03261500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
480
WGUS41 KILN 092007
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
407 PM EDT Sun May 9 2021
...The National Weather Service in Wilmington has issued a Flood
Warning for the following rivers...
Great Miami River at Sidney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to developments by listening to NOAA Weather Radio. For
additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC149-100815-
/O.NEW.KILN.FL.W.0014.210510T0000Z-210510T2200Z/
/SIDO1.1.ER.210510T0000Z.210510T0600Z.210510T1600Z.NO/
407 PM EDT Sun May 9 2021
The National Weather Service in Wilmington has issued a
* Flood Warning for
the Great Miami River at Sidney.
* From this evening to Monday evening.
* At 3:30 PM EDT Sunday the stage was 7.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening to a crest of 10.3 feet early Monday morning. It will then
fall below flood stage early Monday afternoon.
* Impact...At 10.0 feet, the river approaches the bank on the west
side of Custenborder Field. At stages above 10 feet, city
officials begin flood operations.
&&
LAT...LON 4034 8400 4031 8401 4031 8410 4019 8421
4020 8424 4036 8411
$$1 follow-up statement
918
WGUS81 KILN 100656
FLSILN
Flood Statement
National Weather Service Wilmington OH
256 AM EDT Mon May 10 2021
...The Flood Warning is cancelled for the following rivers...
Great Miami River at Sidney.
OHC149-100800-
/O.CAN.KILN.FL.W.0014.000000T0000Z-210510T0656Z/
/SIDO1.1.ER.210510T0000Z.210510T0600Z.210510T1600Z.NO/
256 AM EDT Mon May 10 2021
...The Flood Warning for the Great Miami River at Sidney has been
cancelled...
The Flood Warning is cancelled for
the Great Miami River at Sidney.
* At 2:30 AM EDT Monday the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to fall to 3.1 feet early
Saturday morning.
&&
LAT...LON 4034 8400 4031 8401 4031 8410 4019 8421
4020 8424 4036 8411
$$
ARWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at May 9, 4:00 PM EDT, 7 minutes earlier.
Area forecast discussion, May 9, 4:00 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
400 PM EDT Sun May 9 2021
.SYNOPSIS...
Low pressure and a cold front will move east of the area by
early this evening. High pressure will then build into the
region through mid week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Low pressure and a cold front are tracking across the area and
will move off to the east by early evening. Gusty winds will
continue in the warm sector until this moves through. Any
instability working up the front is very meager, but cannot rule
out a bit of thunder as this line move across southeast
counties.
In the wake of the low, north winds will gust into the evening
and then diminish quite a bit. As high pressure starts to build,
expect clouds to decrease. Skies and winds will decrease enough
for some frost to develop north and west of I-71 where
temperatures will fall into the mid to upper 30s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
High pressure centered over the northern Plains will continue to
ridge southeast into the region through the period with a
reenforcement of cool, dry air. A weak disturbance will pass
through the area during the afternoon and evening bringing a
period of clouds. Once again, conditions may become favorable
late Monday night for some more frost in northwest counties.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Surface high pressure is forecast to build southeast from the Great
Lakes and into the Ohio Valley region through the end of th work
week. This will lead to mainly dry conditions. While we will see a
gradual warmup through the end of the work week as the airmass
modifies, temperatures will still be below the normal readings for
this time of year. Some areas of frost will be possible at night
through midweek with Tuesday night looking to be the coldest as
overnight lows drop into the mid 30s across much of our area.
The surface high will push off to our east through the weekend with
some weak mid level energy possibly moving in from the west. This
will lead to some slight chance pops and a continued slight warming
trend Saturday into Sunday with highs by Sunday into the lower
70s.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Low pressure and a cold front tracking across the region will
pass east of all the terminals in the next few hours. Showers
will continue to occur until the low passes. Ceilings will be
lowering to IFR areawide in the wake of the front and winds will
come around to the north. IFR ceilings will persist into the
night. Ceilings may lift back to MVFR in the Cincinnati area
before clouds start to scatter areawide after 06z.
.OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Frost Advisory from 2 AM to 8 AM EDT Monday for OHZ026-034-035-
042>046-051>054-060>062-070.
KY...None.
IN...Frost Advisory from 2 AM to 8 AM EDT Monday for INZ050-058-059-
066-073-074.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...JGL
AVIATION...Hazardous weather outlook, May 9, 4:06 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Wilmington OH 406 PM EDT Sun May 9 2021 INZ050-OHZ026-034-035-042>046-051>054-100915- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign-Clark-Madison- 406 PM EDT Sun May 9 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. More frost will be possible Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ075-080-KYZ089>093-OHZ055-056-071-072-077-100915- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Franklin OH- Licking-Warren-Clinton-Hamilton- 406 PM EDT Sun May 9 2021 This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ058-059-066-073-074-OHZ060>062-070-100915- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Preble-Montgomery- Greene-Butler- 406 PM EDT Sun May 9 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ094>100-OHZ063>065-073-074-078>082-088-100915- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Fayette OH- Pickaway-Fairfield-Ross-Hocking-Clermont-Brown-Highland-Adams-Pike- Scioto- 406 PM EDT Sun May 9 2021 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. Wind gusts up to 50 mph will be possible through late this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 9, 1:20 PM EDT, 2 hours 47 minutes before
Special Weather Statement National Weather Service Wilmington OH 120 PM EDT Sun May 9 2021 INZ073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-092100- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 120 PM EDT Sun May 9 2021 ...GUSTY WINDS POSSIBLE THROUGH MID AFTERNOON... Winds will become southerly and increase through mid afternoon with some wind gusts to around 50 mph possible. Gusty winds could blow around unsecured objects and some small tree limbs could be blown down. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects.
Local storm report, May 9, 3:00 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
300 PM EDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM NON-TSTM WND GST KYMESO MAYSVILLE 3SW 38.62N 83.81W
05/09/2021 M50 MPH MASON KY MESONET
&&
BINAULocal storm report, May 9, 3:04 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM NON-TSTM WND GST KYMESO OWENTON 5E 38.55N 84.74W
05/09/2021 M46 MPH OWEN KY MESONET
&&
BINAULocal storm report, May 9, 3:27 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
327 PM EDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM NON-TSTM WND GST KFGX FLEMING-MASON APT 38.54N 83.74W
05/09/2021 M51 MPH MASON KY AWOS
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:44 AM EDT | Special Weather Statement | ILN | Butler | 31 min |
| May 9, 3:12 PM EDT | River Flood Advisory | ILN | Delaware, Franklin | 17 hr |
| May 9, 3:39 PM EDT | Frost Advisory | ILN | Auglaize, Butler, Champaign, Clark, Darke, Delaware and 10 more | 16 hr |
| May 9, 6:33 PM EDT | River Flood Warning | ILN | Pickaway | 62 hr |
Nearby
River Flood Warnings in Ohio, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.